Viewer Comments: Flu Vaccine - Side Effects or Reactions

Patient Comments & Reviews

The eMedicineHealth doctors ask about Flu Vaccine:

Flu Vaccine - Side Effects or Reactions

Did you experience any side effects or reactions after receiving a flu vaccine?

Anonymously share your comment to help others.Patient Discussions FAQs

1
2
Comment from: Bad Shot?, 55-64 Female (Patient) Published: November 14

I got the flu vaccination shot in October and I have had a phlegm filled cough since. Even though I was told the flu shot did not actually contain the virus I am still plagued with the flu like symptoms, mimicking pneumonia.

Comment from: Beverly, 55-64 Female (Patient) Published: November 15

I got my flu shot on my left side, and received my pneumonia shot on the right side during my doctor visit. The same day, starting this Sunday, and throughout the day I have been experiencing sporadic pains on my left side, especially lower back and side pain, and slight nausea, to the point my activities are very limited. I will have to skip work tomorrow. Can't stand this pain. I will take Tylenol extra strength. Ugh. Never had this problem with a flu shot!

Comment from: Hilda W., 75 or over Female (Patient) Published: November 03

About 4 days after taking the flu shot I have the worst ankle, knee, and leg pain I have ever had. I went to my doctor and got x-rays. The x-ray showed nothing wrong. The pain got so bad I had to go to the emergency room (ER). The ER found nothing wrong with the leg. I went to the foot and knee doctor and he found nothing. I cannot sleep, the pain is so bad. This has been going on about 7 days now.

Comment from: K, 35-44 Female (Patient) Published: October 04

I got a flu shot a couple days ago, and I have these spasms of deep pain in my neck and shoulder on the same side as my injection site (left side). I feel very warm, but I don't have a fever. Not too much appetite. For the pain, I have tried heat, ice, ibuprofen, but nothing seems to work.

Comment from: Birdlegs, 65-74 Female (Patient) Published: November 03

Tuesday, October 27 I was given a flu shot at 11:30 and that night I vomited, had diarrhea, chills and fever. There was swelling and redness at and around the injection site and it got progressively worse. By Saturday 31, 50 percent of my upper arm was swollen and red with a 3 inch diameter patch of blisters at the injection site. My doctor's office is closed on weekends but I was able to get help at a walk-in clinic. Now I'm seriously wondering if I may have been given a tetanus shot by mistake. I had similar reactions when given a TDAP shot 3 years ago. I have felt exhausted in addition.

Comment from: 55-64 Female (Patient) Published: October 27

I had the quadrivalent flu shot yesterday afternoon. It is very sore at the injection site and I have shoulder and neck pain. I had a low grade fever (96.8) with chills. I am very tired and have no appetite. I came home after injection and I've slept for the last 24 hours. I've had the flu shot before and not felt great after it, but never felt this bad. Maybe it's the 2015 vaccine since I'm reading about others with the same symptoms. I am glad I had no plans today because I ended up in bed all day. I hope tomorrow is better.

1
2

Must Read Articles Related to Flu Vaccine

Fever (in Adults)
Fever in Adults A fever is a body temperature of 100.4 F or greater. A fever...learn more >>
Fever in Children
Fever in Children Fever is defined as a rectal temperature over 100.4 F or 38 C. Fever isn't life-threatening unless it is persistently high -- greater than a 107 F rectal temper...learn more >>
Flu in Adults
Flu in Adults Flu (influenza) is an acute infection of t...learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Flu Vaccine:

Flu Vaccine - Effectiveness

Was your influenza vaccine effective against the flu?



Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.



Medical Dictionary